Wildfire, Lipscomb
- When
- March 16, 1:16 PM CST to 6:15 PM CST
- Where
- Lipscomb forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.278, -100.273 (the zone’s center; the record gives no point)
The West Follett Wildfire began about one mile west of Follett Texas in Lipscomb County around 1316CST. The wildfire consumed approximately two thousand acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The West Follett Wildfire began about one mile west of Follett Texas in Lipscomb County around 1316CST. The wildfire consumed approximately two thousand acres. The wildfire burned towards the western side of Follett and one hundred and eighty-two homes and ten other structures were threatened and evacuations were ordered. There were several plastic fertilizer tanks and a grain elevator that burned down. There were no reports of any injuries or fatalities. There were no reports of any homes damaged or destroyed. There were a total of twelve fire departments and other fire agencies that responded to the wildfire including the Texas A&M Forest Service. The wildfire was contained around 1745CST and 1815CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 16, 11:07 AM CST, 2 hours 9 minutes earlier.
Area Forecast Discussion
National Weather Service Amarillo TX
1207 PM CDT Fri Mar 16 2018
.AVIATION...18Z TAFs...West winds around 15 to 25 kts with gusts
up to 35 kts (favoring KAMA) will continue in the wake of an
exiting low pressure system. A weak cold front will move across
the terminals around 17/01Z, which will veer the winds to the
north BTWN 5 to 15 kts. As the front stalls to the south and
west, winds will change to a southeasterly direction during the
day on Saturday from the southeast BTWN 5 to 15 kts. No CIG or VIS
issues are expected, and high clouds AOA 20k ft AGL can be
expected AFT 17/07Z.
Bieda
&&
.PREV DISCUSSION... /Issued 904 AM CDT Fri Mar 16 2018/
UPDATE...Strong westerly winds this morning have tapered
slightly, but are expected to increase once more through the day.
Concern existed that wind speeds may approach wind advisory
criteria in the southern Panhandle counties, and we will continue
to monitor for that potential should wind speeds come in higher
than present forecasted values. Otherwise, adjustments were made
to temperature trends, which were higher than expected due to the
mixing from the winds. Dew point temperature values were also
adjusted lower as higher values pooled to the northeast. The rest
of the forecast remains on track, to include the Red Flag Warning
due to start at 11 AM CDT this morning.
Bieda
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning until 9 PM CDT this evening for the following
zones: Armstrong...Carson...Collingsworth...Dallam...Deaf
Smith...Donley...Gray...Hansford...Hartley...Hemphill...
Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...
Potter...Randall...Roberts...Sherman...Wheeler.
OK...Red Flag Warning until 9 PM CDT this evening for the following
zones: Beaver...Cimarron...Texas.
&&
98/3Hazardous Weather Outlook National Weather Service Amarillo TX 427 AM CDT Fri Mar 16 2018 OKZ001>003-TXZ001>020-162130- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 427 AM CDT Fri Mar 16 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Critical Fire Weather threat today across all Panhandles. Red Flag Warnings remain in effect for the Panhandles today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated fire weather conditions are expected for the western half of the Panhandles on Saturday. Critical to possibly extremely critical fire weather conditions are possible on Sunday. The potential for extremely critical fire weather is now focused on the southeastern Panhandles. Sunday, Sunday night and Monday are expected to be windy across portions of the Panhandles. A Wind Advisory or possibly a High Wind Warning may become necessary. Sunday evening there is a slight chance for thunderstorms across the northeast Panhandles. There is a marginal risk that these thunderstorms could become severe. Elevated to critical Fire Weather conditions are expected on Monday across the southwest half of the Combined Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions Friday through Monday.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, March 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 745834.